Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

A cone theorem for nef curves


Author: Brian Lehmann
Journal: J. Algebraic Geom. 21 (2012), 473-493
DOI: https://doi.org/10.1090/S1056-3911-2011-00580-8
Published electronically: November 2, 2011
MathSciNet review: 2914801
Full-text PDF

Abstract | References | Additional Information

Abstract: Following ideas of V. Batyrev, we prove an analogue of the Cone Theorem for the closed cone of nef curves: an enlargement of the cone of nef curves is the closure of the sum of a $ K_{X}$-non-negative portion and countably many $ K_{X}$-negative coextremal rays. An example shows that this enlargement is necessary. We also describe the relationship between $ K_{X}$-negative faces of this cone and the possible outcomes of the minimal model program.


References [Enhancements On Off] (What's this?)

  • [Ale94] V. Alexeev, Boundedness and $ K^{2}$ for log surfaces, Internat. J. Math 5 (1994), no. 6, 779-810. MR 1298994 (95k:14048)
  • [Ara05] C. Araujo, The cone of effective divisors of log varieties after Batyrev, 2005, arXiv:math/0502174v1.
  • [Ara10] -, The cone of pseudo-effective divisors of log varieties after Batyrev, Math. Zeit. 264 (2010), no. 1, 179-193. MR 2564937 (2010k:14018)
  • [Bar07] S. Barkowski, The cone of moving curves of a smooth Fano-threefold, 2007, arXiv:math/0703025.
  • [Bat92] V. Batyrev, The cone of effective divisors of threefolds, Proc. Int. Conference on Algebra, Part 3 (Novosibirsk, 1989), Cont. Math, vol. 131, Amer. Math. Soc., 1992, pp. 337-352. MR 1175891 (94f:14035)
  • [BCHM10] C. Birkar, P. Cascini, C. Hacon, and J. M $ ^\mathrm {c}$Kernan, Existence of minimal models for varieties of log general type, J. Amer. Math. Soc. (2010).
  • [BDPP04] S. Boucksom, J.P. Demailly, M. Paun, and T. Peternell, The pseudo-effective cone of a compact Kähler manifold and varieties of negative Kodaira dimension, 2004, arXiv:math/0405285v1, submitted to J. Alg. Geometry.
  • [BKS04] T. Bauer, A. Küronya, and T. Szemberg, Zariski chambers, volumes, and stable base loci, J. Reine Agnew. Math. 576 (2004), 209-233. MR 2099205 (2005h:14012)
  • [Bor96] A. Borisov, Boundedness theorem for Fano log-threefolds, J. Alg. Geometry 5 (1996), no. 1, 119-133. MR 1358037 (96m:14058)
  • [Bou04] S. Boucksom, Divisorial Zariski decompositions on compact complex manifolds, Ann. Sci. École Norm. Sup. 37 (2004), no. 4, 45-76. MR 2050205 (2005i:32018)
  • [Cut86] S. Cutkosky, Zariski decomposition of divisors on algebraic varieties, Duke Math. J. 53 (1986), no. 1, 149-156. MR 835801 (87f:14004)
  • [Kaw84] Y. Kawamata, The cone of curves of algebraic varieties, Ann. of Math. 119 (1984), no. 3, 603-633. MR 744865 (86c:14013b)
  • [KM98] J. Kollár and S. Mori, Birational geometry of algebraic varieties, Cambridge tracts in mathematics, vol. 134, Cambridge University Press, Cambridge UK, 1998. MR 1658959 (2000b:14018)
  • [Kol84] J. Kollár, The cone theorem. Note to a paper: ``The cone of curves of algebraic varieties'', Ann. of Math. 120 (1984), no. 1, 1-5. MR 750714 (86c:14013c)
  • [Laz04] R. Lazarsfeld, Positivity in algebraic geometry I-II, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, vol. 48-49, Springer-Verlag, Berlin Heidelberg, 2004. MR 2095471 (2005k:14001a)
  • [Nak04] N. Nakayama, Zariski-decomposition and abundance, MSJ Memoirs, vol. 14, Mathematical Society of Japan, Tokyo, 2004. MR 2104208 (2005h:14015)
  • [Siu06] Y.T. Siu, A general non-vanishing theorem and an analytic proof of the finite generation of the canonical ring, 2006, arXiv:math/0610740v1.
  • [Xie05] Q. Xie, The nef curve cone revisited, 2005, arXiv:math/0501193.


Additional Information

Brian Lehmann
Affiliation: Department of Mathematics, Rice University, Houston, Texas 77005
Email: blehmann@rice.edu

DOI: https://doi.org/10.1090/S1056-3911-2011-00580-8
Received by editor(s): July 29, 2009
Received by editor(s) in revised form: November 23, 2010
Published electronically: November 2, 2011
Additional Notes: This material is based upon work supported under a National Science Foundation Graduate Research Fellowship.

American Mathematical Society